Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 78, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2018, 10:12 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 10:12 PM MST (05:12 UTC)
- Expired
- Jul 20, 2018, 1:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 51 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:34 PM MST | FLASH FLOOD | 3 Ne Las Vegas Bay, NV | LAKE MEAD NPS REPORTED THAT NORTHSHORE ROAD WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3228 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WGUS55 KVEF 200512
FFWVEF
AZC015-NVC003-200815-
/O.NEW.KVEF.FF.W.0078.180720T0512Z-180720T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1012 PM PDT THU JUL 19 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Mohave County in northwestern Arizona...
Central Clark County in southern Nevada...
* Until 115 AM PDT/115 AM MST/.
* At 1011 PM PDT/1011 PM MST/, emergency management officials
reported flash flooding occuring near Wetlands Park. Very heavy
rainfall and runoff is likely ongoing near Lakeshore Road Hgihway
147 east of Frenchman Mountain.
* Some locations that will experience flooding include...
Las Vegas Bay, East Las Vegas, Lake Las Vegas, Sam Boyd Stadium,
Boulder Beach, Callville Bay Campground, Las Vegas Bay Campground,
Callville Bay, Sunrise Mtn and Frenchman Mtn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3622 11471 3609 11467 3604 11481 3604 11498
3614 11509 3622 11505 3627 11487
$$
Outler2 follow-up statements
388
WGUS75 KVEF 200555
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1055 PM PDT THU JUL 19 2018
AZC015-200604-
/O.CAN.KVEF.FF.W.0078.000000T0000Z-180720T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1055 PM PDT THU JUL 19 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN MOHAVE COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3611 11474 3609 11475 3606 11475 3604 11481
3604 11498 3614 11509 3622 11505 3627 11487
3622 11471 3611 11468
$$
NVC003-200815-
/O.CON.KVEF.FF.W.0078.000000T0000Z-180720T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1055 PM PDT THU JUL 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM PDT FOR
CENTRAL CLARK COUNTY...
At 1054 PM PDT, heavy rain had ended across the Wetlands Park
area...however...runoff from earlier rainfall continues and flash
flooding remains possible.
Some locations that will experience flooding include...
Las Vegas, Henderson, Las Vegas Bay, East Las Vegas, Lake Las Vegas,
Sam Boyd Stadium, Boulder Beach, Callville Bay Campground, Las Vegas
Bay Campground, Callville Bay, Sunrise Mtn and Frenchman Mtn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3611 11474 3609 11475 3606 11475 3604 11481
3604 11498 3614 11509 3622 11505 3627 11487
3622 11471 3611 11468
$$
Outler038
WGUS75 KVEF 200811
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
111 AM PDT FRI JUL 20 2018
NVC003-200820-
/O.EXP.KVEF.FF.W.0078.000000T0000Z-180720T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
111 AM PDT FRI JUL 20 2018
...THE FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT
115 AM PDT...
The heavy rain has ended across northeast Las Vegas. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3611 11474 3609 11475 3606 11475 3604 11481
3604 11498 3614 11509 3622 11505 3627 11487
3622 11471 3611 11468
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:00 PM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 19, 6:00 PM MST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 600 PM PDT Thu Jul 19 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the end of the week providing fuel for afternoon and evening thunderstorms...especially over the mountains. Next week, a heatwave will be building with very hot temperatures expected and lowering thunderstorm chances. && .UPDATE...The POP/WX grids were updated through 11 PM PDT this evening to reflect the latest trends. A cold pool could be seen on satellite imagery pushing out of southwest Utah into nearby Lincoln and Mohave counties. This will likely lead to isolated to scattered thunderstorms over northeast Clark County this evening. This was the main change to the forecast. Thunderstorm coverage was also increased over Esmeralda and central Nye counties. -Adair && .PREV DISCUSSION... 242 PM PDT Thu Jul 19 2018 .SHORT TERM...Tonight through Saturday. Radar returns as of 2 PM show isolated to scattered deep, moist convection north of Interstate 15. Most storms have developed over terrain and remained anchored. Daytime heating combined with differential heating circulations due to anvil shadowing have allowed strong storms to develop over Nye and Lincoln Counties. HRRR is indicating that storms will develop further eastward into Lincoln County late this afternoon then transition to outflow-dominant and move southwestward toward Clark County this evening. There has decent run-to-run consistency, so PoPs were increased slightly for Las Vegas and northern Clark County. Without a dynamic influence, most convection should wane after sunset, the exception would be convection maintained along outflow. As far as synoptic evolution goes, ridging will continue to move eastward and eventually settle across the Southern Plains by Saturday. As it moves east, southerly flow will increase along the western periphery of the ridge allowing slightly drier air to push northward into the southern Great Basin. This will lead to lowering rain/thunderstorm chances across the forecast area. Rain chances will be limited to higher terrain (Spring and Sierra Mtns.) and Mohave County through Saturday where the best instability, although only moderate, will exist. Temperatures will remain at or just above normal through Saturday. .LONG TERM...Sunday through Thursday. High pressure centered over New Mexico/Texas over the weekend will gradually propagate west early next week. As this happens, temperatures will be on the increase each day. Las Vegas may see 110 as early as Monday, but the more excessive heat will arrive Tuesday and Wednesday as readings will be about 8-10 degrees above normal. This will put places like Las Vegas in the 110-114 degree range, 115- 120 down the Colorado River, and 120-125 in Death Valley. With these readings and little relief expected overnight an Excessive Heat Watch has been issued for much of southern Nevada, southeast California, and northwest Arizona for Tuesday and Wednesday. Moisture is also expected to be rather limited with any thunderstorm chances mainly confined to the higher terrain of central Nevada and the Sierra with only slight chances over the higher terrain of southern Nevada and northwest Arizona Sunday through Thursday. && .AVIATION...For McCarran...Outflow winds from distant thunderstorms could still influence the terminal area this evening, but confidence is low in any direct impacts. Clouds will diminish after sunset. Similar unstable conditions are expected Friday, but confidence is low in a thunderstorm developing within the terminal area. Cloud bases at or above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms, mainly over the higher terrain across the southern Great Basin and eastern Mojave Desert. Storms will wane this evening. Convection may persist later into the evening across Lincoln, northern Clark, and southern Mohave Counties along outflow boundaries. Outside of thunderstorm influences, southerly winds with speeds of 10-15 knots and gusts to 20 knots should prevail. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with convection that develops near a terminal. Similar conditions expected Friday, with slightly less thunderstorm coverage. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Boothe LONG TERM.............Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 19, 5:15 PM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 22 NW PARKER DAM 34.51N 114.41W
07/12/2018 SAN BERNARDINO CA PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 22
NW PARKER DAM. REPORT INCLUDING VIDEO OF A
FLASH FLOOD COMING IN AND RUNNING OVER A
ROADWAY AT HAVASU LANDING ON THE CHEMEHUEVI
INDIAN RESERVATION.
&&
DBThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:21 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 5:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 6:39 PM MST | Dust Storm Warning | VEF | Mohave | 66 min |
| Jul 19, 7:47 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 7:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 80 min |
| Jul 20, 3:05 AM MST | Excessive Heat Warning | VEF | Mohave | 9 days |
| Jul 20, 1:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 20, 3:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 4:45 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 5:15 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 19, 5:22 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 53 min |
| Jul 19, 5:58 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 19, 6:56 PM MST | Areal Flood Advisory | VEF | Clark, Lincoln, Nye | 3 hr |
| Jul 19, 8:47 PM MST | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 19, 9:16 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 19, 10:39 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 19, 11:26 PM MST | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 20, 3:05 AM MST | Heat Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 9 days |
Nearby
Flash Flood Warnings in Arizona, 2018Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.